Alert archive / Wisconsin / High Wind Warnings in 2022
High Wind Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this high wind warning at Oct 17, 2022, 2:13 PM CDT for Door County, Wisconsin. It took effect at Oct 18, 2022, 1:00 AM CDT. It was in force for 18 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 17, 2022, 2:13 PM CDT (19:13 UTC)
- In effect from
- Oct 18, 2022, 1:00 AM CDT
- Expired
- Oct 18, 2022, 7:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 12:00 PM CDT | NON-TSTM WND GST 54 | Gills Rock, WI | MEASURED AT NPDW3. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 574 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
443 WWUS73 KGRB 171913 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 213 PM CDT Mon Oct 17 2022 WIZ022-180315- /O.NEW.KGRB.HW.W.0001.221018T0600Z-221018T2100Z/ /O.EXT.KGRB.WI.Y.0007.000000T0000Z-221018T0600Z/ Door- Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay 213 PM CDT Mon Oct 17 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 4 PM CDT TUESDAY... * WHAT...For the Wind Advisory, north winds 25 to 30 mph with gusts up to 45 mph. For the High Wind Warning, northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Door County. * WHEN...For the Wind Advisory, until 1 AM CDT Tuesday. For the High Wind Warning, from 1 AM to 4 PM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strongest gusts will be around Death's Door and Washington Island of Door county. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ For more information, visit us at http://www.weather.gov/GreenBay Uhlmann
5 follow-up statements
980 WWUS73 KGRB 171918 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 218 PM CDT Mon Oct 17 2022 WIZ022-180330- /O.CON.KGRB.HW.W.0001.221018T0600Z-221018T2100Z/ /O.CON.KGRB.WI.Y.0007.000000T0000Z-221018T0600Z/ Door- Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay 218 PM CDT Mon Oct 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT TUESDAY... * WHAT...For the Wind Advisory, north winds 25 to 30 mph with gusts up to 45 mph. For the High Wind Warning, northwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Door County. * WHEN...For the Wind Advisory, until 1 AM CDT Tuesday. For the High Wind Warning, from 1 AM to 4 PM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The highest gusts will be along the bayside of Door County, especially near Death's Door and Washington Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at http://www.weather.gov/GreenBay Uhlmann
231 WWUS73 KGRB 180259 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 959 PM CDT Mon Oct 17 2022 WIZ022-181100- /O.CON.KGRB.HW.W.0001.221018T0600Z-221018T2100Z/ /O.CON.KGRB.WI.Y.0007.000000T0000Z-221018T0600Z/ Door- Including the cities of Sister Bay, Sturgeon Bay, and Fish Creek 959 PM CDT Mon Oct 17 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 AM TO 4 PM CDT TUESDAY... * WHAT...For the Wind Advisory, northwest winds 25 to 30 mph with gusts up to 45 mph. For the High Wind Warning, northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Door County. * WHEN...For the Wind Advisory, until 1 AM CDT Tuesday. For the High Wind Warning, from 1 AM to 4 PM CDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at http://www.weather.gov/GreenBay RDM
234 WWUS73 KGRB 180831 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 331 AM CDT Tue Oct 18 2022 WIZ022-181645- /O.EXT.KGRB.HW.W.0001.000000T0000Z-221019T0000Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 331 AM CDT Tue Oct 18 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Door County. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Damaging winds will blow down some trees and power lines, especially those with leaves. Power outages are likely. Travel will be difficult, especially for high profile vehicles. Secure outdoor objects. $$ WIZ012-013-039-040-050-073-074-181645- /O.NEW.KGRB.WI.Y.0008.221018T0831Z-221019T0000Z/ Florence-Northern Marinette County-Brown-Kewaunee-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Oconto, Niagara, Luxemburg, Middle Inlet, Aurora, Sobieski, Kewaunee, Harmony, Green Bay, Porterfield, Loomis, Pensaukee, Little Suamico, Spread Eagle, Two Rivers, Peshtigo, High Falls Reservoir, Brookside, Crivitz, Commonwealth, Manitowoc, and Wausaukee 331 AM CDT Tue Oct 18 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 15 to 30 mph with gusts up to 50 mph. * WHERE...Manitowoc, Brown, Florence, Kewaunee, Northern Marinette County, Southern Marinette County, and Southern Oconto County Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down, especially those with leaves, and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at http://www.weather.gov/GreenBay Bersch
392 WWUS73 KGRB 181534 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1034 AM CDT Tue Oct 18 2022 WIZ022-190000- /O.CON.KGRB.HW.W.0001.000000T0000Z-221019T0000Z/ Door- Including the cities of Sturgeon Bay, Sister Bay, and Fish Creek 1034 AM CDT Tue Oct 18 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts to 50 to 60 mph expected. The highest gusts will occur over northern Door County. * WHERE...Door County. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds will cause damage to trees and power lines, and cause localized power outages, especially in northern Door County. Travel will be hazardous for high profile vehicles. $$ WIZ012-013-039-040-050-073-074-190000- /O.CON.KGRB.WI.Y.0008.000000T0000Z-221019T0000Z/ Florence-Northern Marinette County-Brown-Kewaunee-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Sobieski, Oconto, Pensaukee, Luxemburg, Wausaukee, Niagara, Crivitz, High Falls Reservoir, Two Rivers, Kewaunee, Aurora, Little Suamico, Spread Eagle, Middle Inlet, Commonwealth, Brookside, Manitowoc, Harmony, Green Bay, Peshtigo, Loomis, and Porterfield 1034 AM CDT Tue Oct 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Manitowoc, Brown, Florence, Kewaunee, Northern Marinette County, Southern Marinette County, and Southern Oconto County Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kieckbusch
558 WWUS73 KGRB 181957 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 257 PM CDT Tue Oct 18 2022 WIZ022-190000- /O.CON.KGRB.HW.W.0001.000000T0000Z-221019T0000Z/ Door- Including the cities of Sturgeon Bay, Sister Bay, and Fish Creek 257 PM CDT Tue Oct 18 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts to 45 to 55 mph expected. The highest gusts will occur over northern Door County. * WHERE...Door County. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Strong winds may cause minor damage to trees and power lines, and cause localized power outages in northern Door County. Travel will be hazardous for high profile vehicles. $$ WIZ012-013-039-040-050-073-074-190000- /O.CON.KGRB.WI.Y.0008.000000T0000Z-221019T0000Z/ Florence-Northern Marinette County-Brown-Kewaunee-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Sobieski, Oconto, Pensaukee, Luxemburg, Wausaukee, Niagara, Crivitz, High Falls Reservoir, Two Rivers, Kewaunee, Aurora, Little Suamico, Spread Eagle, Middle Inlet, Commonwealth, Brookside, Manitowoc, Harmony, Green Bay, Peshtigo, Loomis, and Porterfield 257 PM CDT Tue Oct 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts to 35 to 45 mph. * WHERE...Manitowoc, Brown, Florence, Kewaunee, Northern Marinette County, Southern Marinette County, and Southern Oconto County Counties. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down, resulting in localized power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kieckbusch
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this high wind warning went out at Oct 17, 12:56 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 17, 12:56 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1256 PM CDT Mon Oct 17 2022 Updated aviation portion for 18Z TAF issuance .SYNOPSIS... Issued at 524 AM CDT Mon Oct 17 2022 A significant early-season snow in the Lake Superior snowbelt today, otherwise windy and colder with scattered rain and snow showers for the start of the work week. Chilly through most of the week, then turning much warmer by next weekend. A highly amplified western ridge/eastern trough pattern across North America will persist through most of the week. That will be followed by a rapid transition to a western trough/eastern ridge configuration by next weekend. Temperatures will remain below normal through most of the week and then warm sharply, to considerably above normal by the weekend. Precipitation will be below normal, with amounts perhaps approaching normal in the Lake Superior snowbelt. A much wetter regime is likely to develop just beyond the end of the period, once the SW flow becomes established and has time to advect gulf moisture into the region. && .SHORT TERM...Today...Tonight...and Tuesday Issued at 524 AM CDT Mon Oct 17 2022 Thus far have received a little less snow in the snowbelt than originally expected. Webcams suggest an inch or two has accumulated on grassy areas, with not much on the pavement thus far. It was also a rather wet snow and appeared to be sticking to the trees. Temperatures continue to slowly edge down, with KARV and KD25 now just below freezing and KLNL and KEGV right at 32F. So expect accumulation will start to occur more readily on pavement during the next several hours. KMQT/KDLH and KGRB radar returns thus far indicated this has been more of a large scale snow event with areas of SHSN being augmented by the lake rather than a pure lake-effect event with distinct mesoscale banding. Large scale QG forcing was pulling off to the east, but the area was still in the LFQ of an intense upper speed max digging SSE into MN. Suspect the trend will be for a little more mesoscale organization to begin occurring this morning. But then 925-700 mb flow across Lake Superior has backed NNE. That will be less favorable for organized banding to reach and remain over NW Vilas County, but more favorable for some bands to reach NE Vilas county. The models have generally shifted the max additional QPF into the NE part of the county, and restructured the QPF/SnowAmt grids to follow along. Temperatures remaining near/just below freezing may limit the blowing and drifting potential later today as winds continue to increase. So overall the event does not look quite as significant as it did yesterday, there still seems to be enough potential for a substantial travel impact later today to keep the warning for Vilas intact. The day shift can reevaluate the situation later this morning and back down to an advisory if conditions do not worsen from what they area now. The shift east of the additional QPF suggested more snow will fall in western Florence County, so added them to the advisory. But eastern areas may not see as much as BL temps in the KIMT area will support more of a mix through the day. As far as the WI.Y is concerned, the strongest winds look to move through late tonight into Tuesday. Winds will also diminish more slowly Tuesday evening. So extended the GL.W and WI.Y until midnight (05Z/19). Also upped peak gusts to around 50 mph, with the best potential for those across the northern Door/Washington Island area. Otherwise, gradually shifted PoPs to confine them mainly in the N and far E with time as the large scale forcing decreases and precipitation takes on more of a pure lake-effect pattern. But continued to have a large buffer zone of RW--/SW-- west of the main areas of showers as it should be pretty easy to get light precipitation in the cold, unstable flow across the area. A piece of energy wrapping around the western flank of the system may drive somewhat heavier showers back into eastern Wisconsin Tuesday afternoon, so covered that with chance PoPs. .LONG TERM...Tuesday Night Through Sunday Issued at 319 AM CDT Mon Oct 17 2022 Main forecast focus remain at the beginning of the period with the end of the lake effect snow showers and strong winds. Period of drier/less windy conditions are then expected for the rest of the work week. Tuesday night and Wednesday... A few lingering snow showers are possible over the far north into Tuesday evening, however drier air advecting into the region, coupled with a diminishing cyclonic flow, should keep mainly dry conditions over northeast WI. Still a bit on the blustery side over eastern WI as the pressure gradient remains tight between strong low pressure over the eastern Great Lakes and high pressure over the central CONUS. Under partly to mostly cloudy skies, min temperatures to be in the middle to upper 20s central WI, upper 20s to lower 30s eastern WI. The expansive upper-level low to our east is forecast to rotate northward into eastern Ontario on Wednesday and may throw some clouds all the way back into parts of northeast WI. Any precipitation would remain to our east and west-northwest winds will not be nearly as strong as previous days. Even a little sunshine would help with temperatures, but readings to remain below normal by mid-October standards. Max temperatures to be in the upper 30s to lower 40s north, mainly middle 40s south. Wednesday night and Thursday... Majority of models continue to slowly lift this system northward toward Hudson Bay Wednesday night with a weak cold front dropping southeast through WI. The exception is the NAM which retrogrades the upper low southward back into the Great Lakes and actually reintroduces precipitation into the forecast. Prefer the majority solution here and keep the forecast dry even with the passage of the cold front with limited moisture available. Min temperatures to be in the upper 20s to lower 30s. A weakening surface ridge is forecast to move into southern sections of the Great Lakes on Thursday and back the winds more to the west-southwest. Onset of modest WAA, coupled with partly sunny skies, should start a warming trend that will continue into the weekend. For Thursday, max temperatures to be in the middle to upper 40s north, upper 40s to lower 50s south. Thursday night and Friday... After a quiet Thursday night with southwest winds continuing to pull warmer air into the region, models agree on the passage of a cold front on Friday. Much like it predecessor, moisture is severely lacking ahead of this front, thus no precipitation is anticipated. Max temperatures for Friday to go above normal with readings in the middle to upper 50s north, upper 50s to lower 60s south. Friday night through Sunday... This cold front is forecast to stall to our south Friday night and begin to lift back north as a warm front on Saturday. The exact location of the warm front will ultimately determine how warm northeast WI can get on Saturday. Persistent WAA should at least bring max temperatures Saturday to around 60 degrees north/near Lake MI, lower to middle 60s south. Models show an eastward moving mid-level shortwave trough across the northern Rockies on Sunday with a deepening area of low pressure over the northern/central Plains. A tightening pressure gradient into the western Great Lakes will provide for a blustery south wind with gusts likely over 25 mph. These south winds will not only pull warmer air into WI, but also low-level moisture as PW values climb to around 1 inch. If enough moisture can reach northeast WI, cannot rule out a few showers by Sunday afternoon. If we can keep enough sun, max temperatures could reach the lower 60s near Lake MI, middle to upper 60s north and upper 60s to around 70 degrees central/east- central WI. && .AVIATION...for 18Z TAF Issuance Issued at 1256 PM CDT Mon Oct 17 2022 With the upper disturbance out of the region, snow showers are expected to end for most of the area. The only areas that could still see some sporadic snow through the evening will be the far north including RHI and along the lakeshore for MTW. Lingering MVFR/VFR ceilings will then accompany us through most of the remaining period. Winds are expected to become strong across the area tonight through Tuesday, with gusts around 30 knots for most, which may bring some crosswind considerations to the region. && .MARINE... Issued at 319 AM CDT Mon Oct 17 2022 Combination of a tight pressure gradient and strong cold air advection will bring blustery conditions to the region today through Tuesday. Winds are expected to gust into the 35 to 45 knot range through at least Tuesday evening, therefore a Gale Warning remains in effect for both the Bay and the nearshore waters of Lake Michigan. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 7 PM CDT this evening for WIZ005. Winter Weather Advisory until 7 PM CDT this evening for WIZ010>012. Wind Advisory until midnight CDT Tuesday night for WIZ022. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Kallas AVIATION.......Uhlmann MARINE.........Kallas
Hazardous weather outlook, Oct 17, 4:39 AM CDT, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 439 AM CDT Mon Oct 17 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-180945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 439 AM CDT Mon Oct 17 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Hazardous travel conditions are expected today across northern Wisconsin as the lake-effect snow showers continue. Strong north to northwest winds will continue over the Door Peninsula today and tonight, resulting in hazardous travel conditions for high-profile vehicles. Some power outages are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong northwest winds will continue over the Door Peninsula Tuesday into Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report snowfall measurements to the National Weather Service in Green Bay. Spotters are also requested to report any wind gusts over 40 mph, wind damage, or power outages. LMZ521-522-541>543-180945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 439 AM CDT Mon Oct 17 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight North to northwest gales will continue today through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Northwest gales are expected to persist Tuesday into Tuesday night. Skowronski/Kallas
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 3:09 PM CDT | Gale Warning | GRB | 36 hr | |
| Oct 17, 3:09 PM CDT | Storm Warning | GRB | 28 hr |
Nearby
High Wind Warnings in Wisconsin, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.